MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT
Catalog Number ENCFF02
Medical Device Problem Codes Self-Activation or Keying (1557); Component Missing (2306); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2040).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during a biopsy procedure, the fire forward allegedly only shoots from one side.It was further reported that the device allegedly fires without depressing safety and trigger.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the encor fire forward was received for evaluation.The encor fire forward was visually inspected upon receipt and was found to be in good overall condition and does not function to specification.Furthermore, the device was cocked and found fire forward cover was missing with the unit.The cover was found to be scratched.The device was functionally tested and failed the tests as safety buttons did not slide between the locked and unlocked position.Instead, the buttons were sticking, not returning to center (locked position) as expected due to contamination within the pierce lockout plate and the associated hardware causing safety buttons were stuck to one side, disabling the safety feature of the device.Furthermore, there was intermittent difficulty in firing, caused by the lack of lubrication on the mating surfaces of the latching hardware.No other anomalies were identified.Therefore, the investigation is determined to be confirmed for the reported fire forward only shoots from one side and the investigation is determined to be confirmed for the identified fire forward cover was missing, and the investigation is determined to be confirmed for the identified difficulty in firing issue.The root cause for reported fire forward only shoots from one side issue was determined to be significant contamination within the pierce lockout plate and the associated hardware causing the buttons to stick identified during evaluation.The root cause for identified difficulty in firing issue was determined to be lack of lubrication on the mating surfaces of the latching hardware identified during evaluation.The root cause for identified cover was missing issue is unknown.Labeling review: the labeling/packaging review was not required as the reported event is not associated with a labeling, packaging, or use related issue.H10: d4 (expiry date: 12/2040), g3, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, the fire forward allegedly only shoots from one side.It was further reported that the device allegedly fires without depressing safety and trigger.There was no patient contact.

Brand Name
ENCOR FIRE FORWARD
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18247913
Report Number2020394-2023-01127
Device Sequence Number12407900
Product Code KNW
UDI-Device Identifier00801741086458
UDI-Public(01)00801741086458
Combination Product (Y/N)N
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberENCFF02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown